Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 89, NWS Tallahassee, FL

October 1, 200816 counties in Florida; 5 counties in Alabama

NWS Tallahassee, FL issued this red flag warning at Oct 1, 2008, 1:30 PM CDT for 16 counties in Florida; 5 counties in Alabama. It took effect at Oct 2, 2008, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 1, 2008, 1:30 PM CDT (18:30 UTC)
In effect from
Oct 2, 2008, 11:00 AM CDT
Expired
Oct 2, 2008, 7:00 PM CDT
In force
8 hr
Issued by
NWS Tallahassee, FL
All 21 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 55 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1612 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 011830
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT WED OCT 1 2008

...A RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND EASTERN FLORIDA
PANHANDLE DUE TO RELATIVE HUMIDITIES BELOW 35 PERCENT AND
DISPERSION INDICES ABOVE 75...

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON FOR SOUTHEAST ALABAMA DUE TO RELATIVE HUMIDITIES BELOW
30 PERCENT COINCIDENT WITH SUSTAINED SURFACE WINDS ABOVE 10 MPH
AND KEETCH BYRAM DROUGHT INDICES ABOVE 500...

...A RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM TO 6 PM CDT
THURSDAY FOR SOUTHEAST ALABAMA DUE TO LOW RELATIVE HUMIDITY VALUES
BELOW 30 PERCENT COINCIDENT WITH SUSTAINED SURFACE WINDS ABOVE 10
MPH AND KEETCH BYRAM DROUGHT INDICES ABOVE 500...

...A RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM EDT /11 AM CDT/
TO 8 PM EDT /7 PM CDT/ FOR ALL OF THE FLORIDA BIG BEND AND
EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSION...

...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR FRIDAY AFTERNOON FOR
MUCH OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO
POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...DRIER AIR WILL SURGE INTO THE REGION ON THURSDAY IN
THE WAKE OF A COLD FRONT THAT MOVED THROUGH THE REGION ON
WEDNESDAY. A PERIOD OF RED FLAG CONDITIONS ARE EXPECTED ON
THURSDAY AND POSSIBLY ON FRIDAY FROM THIS DRIER AIRMASS. WINDS
WILL NOT BE HIGH ENOUGH TO MEET RED FLAG CRITERIA IN GEORGIA
EITHER DAY. A GRADUAL MOISTENING TREND WILL BEGIN BY SATURDAY...
HOWEVER SIGNIFICANT RAINFALL IS NOT EXPECTED THROUGH EARLY NEXT
WEEK.

FLZ007-009>011-013-016>019-026>029-020230-
/O.UPG.KTAE.FW.A.0075.081002T1600Z-081003T0000Z/
/O.NEW.KTAE.FW.W.0089.081002T1600Z-081003T0000Z/
/O.NEW.KTAE.FW.A.0076.081003T1700Z-081003T2300Z/
/O.CON.KTAE.FW.W.0088.000000T0000Z-081001T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
230 PM EDT WED OCT 1 2008 /130 PM CDT WED OCT 1 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM
EDT /7 PM CDT/ THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS
ALSO ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM EDT
/11 AM CDT/ TO 8 PM EDT /7 PM CDT/ THURSDAY. A FIRE WEATHER WATCH
HAS ALSO BEEN ISSUED FOR FRIDAY. A RED FLAG WARNING ALSO REMAINS
IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING.

LOW RELATIVE HUMIDITIES WILL ACCOMPANY HIGH DISPERSIONS THIS
AFTERNOON AND THURSDAY. LONG DURATIONS OF LOW RELATIVE HUMIDITY
WILL OCCUR ON THURSDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ034-020230-
/O.UPG.KTAE.FW.A.0075.081002T1600Z-081003T0000Z/
/O.NEW.KTAE.FW.W.0089.081002T1600Z-081003T0000Z/
/O.NEW.KTAE.FW.A.0076.081003T1700Z-081003T2300Z/
/O.EXA.KTAE.FW.W.0088.081001T1800Z-081001T2300Z/
DIXIE-
230 PM EDT WED OCT 1 2008

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. ANOTHER RED
FLAG WARNING HAS BEEN ISSUED FROM 12 PM TO 8 PM EDT THURSDAY. IN
ADDITION...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FRIDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ014-015-020230-
/O.UPG.KTAE.FW.A.0075.081002T1600Z-081003T0000Z/
/O.NEW.KTAE.FW.W.0089.081002T1600Z-081003T0000Z/
/O.EXA.KTAE.FW.W.0088.081001T1800Z-081001T2300Z/
GULF-FRANKLIN-
230 PM EDT WED OCT 1 2008 /130 PM CDT WED OCT 1 2008/

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM
EDT /7 PM CDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS
EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FOR THURSDAY
AFTERNOON FROM FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ012-020230-
/O.UPG.KTAE.FW.A.0075.081002T1600Z-081003T0000Z/
/O.NEW.KTAE.FW.W.0089.081002T1600Z-081003T0000Z/
/O.CON.KTAE.FW.W.0088.000000T0000Z-081001T2300Z/
BAY-
130 PM CDT WED OCT 1 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT. THE NATIONAL
WEATHER SERVICE IN TALLAHASSEE HAS ALSO ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT THURSDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-020230-
/O.UPG.KTAE.FW.A.0075.081002T1700Z-081002T2300Z/
/O.NEW.KTAE.FW.W.0089.081002T1700Z-081002T2300Z/
/O.CON.KTAE.FW.W.0088.000000T0000Z-081001T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
130 PM CDT WED OCT 1 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CDT THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT. THE NATIONAL
WEATHER SERVICE IN TALLAHASSEE HAS ALSO ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CDT THURSDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

38-GODSEY
4 follow-up statements
000 
WWUS82 KTAE 012352
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
752 PM EDT WED OCT 1 2008

...A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT
THURSDAY FOR SOUTHEAST ALABAMA DUE TO LOW RELATIVE HUMIDITY
VALUES BELOW 30 PERCENT COINCIDENT WITH SUSTAINED SURFACE WINDS
ABOVE 10 MPH AND KEETCH BYRAM DROUGHT INDICES ABOVE 500...

...A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EDT /11 AM
CDT/ TO 8 PM EDT /7 PM CDT/ FOR ALL OF THE FLORIDA BIG BEND AND
EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSIONS...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR FRIDAY AFTERNOON
FOR MUCH OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND
DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT...

.DISCUSSION...DRIER AIR WILL CONTINUE TO SURGE INTO THE REGION ON
THURSDAY IN THE WAKE OF A COLD FRONT THAT MOVED THROUGH THE REGION
ON WEDNESDAY. A PERIOD OF RED FLAG CONDITIONS ARE EXPECTED ON
THURSDAY AND POSSIBLY ON FRIDAY FROM THIS DRIER AIRMASS. WINDS
WILL NOT BE HIGH ENOUGH TO MEET RED FLAG CRITERIA IN GEORGIA
EITHER DAY. A GRADUAL MOISTENING TREND WILL BEGIN BY SATURDAY...
HOWEVER SIGNIFICANT RAINFALL IS NOT EXPECTED THROUGH EARLY NEXT
WEEK.

FLZ007-009>011-013-016>019-026>029-034-021030-
/O.CON.KTAE.FW.W.0089.081002T1600Z-081003T0000Z/
/O.CON.KTAE.FW.A.0076.081003T1700Z-081003T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
752 PM EDT WED OCT 1 2008 /652 PM CDT WED OCT 1 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EDT /11 AM CDT/
TO 8 PM EDT /7 PM CDT/ THURSDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM
EDT /7 PM CDT/ THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED
FOR FRIDAY.

LOW RELATIVE HUMIDITIES WILL ACCOMPANY HIGH DISPERSIONS ON 
THURSDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ012-014-015-021030-
/O.CON.KTAE.FW.W.0089.081002T1600Z-081003T0000Z/
BAY-GULF-FRANKLIN-
752 PM EDT WED OCT 1 2008 /652 PM CDT WED OCT 1 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EDT /11 AM CDT/
TO 8 PM EDT /7 PM CDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM
EDT /7 PM CDT/ THURSDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-021030-
/O.CON.KTAE.FW.W.0089.081002T1700Z-081002T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
652 PM CDT WED OCT 1 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CDT THURSDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

14-MROCZKA
000 
WWUS82 KTAE 020748
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
348 AM EDT THU OCT 2 2008

...A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT
THIS AFTERNOON FOR SOUTHEAST ALABAMA DUE TO LOW RELATIVE HUMIDITY
VALUES BELOW 30 PERCENT COINCIDENT WITH SUSTAINED SURFACE WINDS
OF 10 MPH AND KEETCH BYRAM DROUGHT INDICES ABOVE 500...

...A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EDT /11 AM
CDT/ TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE FLORIDA BIG BEND
AND EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSIONS...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR
MUCH OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO
POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...DRIER AIR WILL OVERSPREAD THE ENTIRE AREA TODAY
IN THE WAKE OF A COLD FRONT THAT MOVED THROUGH ON WEDNESDAY. 
WINDS WILL NOT BE STRONG ENOUGH TO MEET RED FLAG CRITERIA IN
GEORGIA EITHER DAY. A GRADUAL MOISTENING TREND WILL BEGIN BY
SATURDAY...HOWEVER SIGNIFICANT RAINFALL IS NOT EXPECTED THROUGH
EARLY NEXT WEEK.

FLZ007-009>011-013-016>019-026>029-034-021930-
/O.CON.KTAE.FW.W.0089.081002T1600Z-081003T0000Z/
/O.CON.KTAE.FW.A.0076.081003T1700Z-081003T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
348 AM EDT THU OCT 2 2008 /248 AM CDT THU OCT 2 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/
TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/
TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ012-014-015-021930-
/O.CON.KTAE.FW.W.0089.081002T1600Z-081003T0000Z/
BAY-GULF-FRANKLIN-
348 AM EDT THU OCT 2 2008 /248 AM CDT THU OCT 2 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/
TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/
TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-021930-
/O.CON.KTAE.FW.W.0089.081002T1700Z-081002T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
248 AM CDT THU OCT 2 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT
THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT
THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
AND WINDS WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

JAMSKI
000 
WWUS82 KTAE 021913
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
313 PM EDT THU OCT 2 2008

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON FOR SOUTHEAST ALABAMA DUE TO LOW RELATIVE HUMIDITY
VALUES BELOW 30 PERCENT COINCIDENT WITH SUSTAINED SURFACE WINDS OF
10 MPH AND A KEETCH BYRAM DROUGHT INDEX ABOVE 500...

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA
PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT AND HIGH DISPERSION INDICES...

...A RED FLAG WARNING IS NOW IN EFFECT FOR FRIDAY AFTERNOON FOR
MUCH OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO
EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...DRY AIR WILL REMAIN IN PLACE INTO THE WEEKEND
PRODUCING RED FLAG CONDITIONS IN FLORIDA ONCE AGAIN ON FRIDAY.
WINDS WILL NOT BE STRONG ENOUGH TO MEET RED FLAG CRITERIA IN
GEORGIA AND THE RELATIVE HUMIDITY WILL NOT BE QUITE LOW ENOUGH IN
ALABAMA. RED FLAG CONDITIONS ARE LIKELY AGAIN ON SATURDAY IN MUCH
OF NORTHWEST FLORIDA. A GRADUAL MOISTENING TREND WILL BEGIN BY
SUNDAY. HOWEVER...SIGNIFICANT RAINFALL IS NOT EXPECTED THROUGH
NEXT WEEK.

FLZ007-009>011-013-016>019-026>029-034-031130-
/O.UPG.KTAE.FW.A.0076.081003T1700Z-081003T2300Z/
/O.NEW.KTAE.FW.W.0090.081003T1700Z-081003T2300Z/
/O.CON.KTAE.FW.W.0089.000000T0000Z-081003T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
313 PM EDT THU OCT 2 2008 /213 PM CDT THU OCT 2 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM
EDT /6 PM CDT/ FRIDAY...

THE WARNINGS ARE IN EFFECT DUE TO LONG DURATIONS OF LOW RELATIVE
HUMIDITY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ012-014-015-030000-
/O.CON.KTAE.FW.W.0089.000000T0000Z-081003T0000Z/
BAY-GULF-FRANKLIN-
313 PM EDT THU OCT 2 2008 /213 PM CDT THU OCT 2 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...

THE WARNING IS IN EFFECT DUE TO LONG DURATIONS OF LOW RELATIVE
HUMIDITY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-022300-
/O.CON.KTAE.FW.W.0089.000000T0000Z-081002T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
213 PM CDT THU OCT 2 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

THE WARNING IS IN EFFECT DUE TO A COMBINATION OF LOW RELATIVE
HUMIDITY...HIGH KBDI AND 10 MPH WINDS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
AND WINDS WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

18-WOOL
000 
WWUS82 KTAE 030004
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
804 PM EDT THU OCT 2 2008

...A RED FLAG WARNING REMAINS IN EFFECT FOR FRIDAY AFTERNOON FOR
MUCH OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO
EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...DRY AIR WILL REMAIN IN PLACE INTO THE WEEKEND
PRODUCING RED FLAG CONDITIONS IN FLORIDA ONCE AGAIN ON FRIDAY.
WINDS WILL NOT BE STRONG ENOUGH TO MEET RED FLAG CRITERIA IN
GEORGIA AND THE RELATIVE HUMIDITY WILL NOT BE QUITE LOW ENOUGH IN
ALABAMA. RED FLAG CONDITIONS ARE LIKELY AGAIN ON SATURDAY IN MUCH
OF NORTHWEST FLORIDA. A GRADUAL MOISTENING TREND WILL BEGIN BY
SUNDAY. HOWEVER...SIGNIFICANT RAINFALL IS NOT EXPECTED THROUGH
NEXT WEEK.

FLZ007-009>011-013-016>019-026>029-034-031000-
/O.EXP.KTAE.FW.W.0089.000000T0000Z-081003T0000Z/
/O.CON.KTAE.FW.W.0090.081003T1700Z-081003T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
804 PM EDT THU OCT 2 2008 /704 PM CDT THU OCT 2 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TO 7 PM EDT /6 PM CDT/ FRIDAY...

THE RED FLAG WARNING IS IN EFFECT DUE TO AN EXPECTED LONG
DURATION OF LOW RELATIVE HUMIDITY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ012-014-015-030115-
/O.EXP.KTAE.FW.W.0089.000000T0000Z-081003T0000Z/
BAY-GULF-FRANKLIN-
804 PM EDT THU OCT 2 2008 /704 PM CDT THU OCT 2 2008/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 1, 8:10 AM CDT, 5 hours 20 minutes earlier.

Area forecast discussion, Oct 1, 8:10 AM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
910 AM EDT WED OCT 1 2008

.DISCUSSION...THE COLD FRONT IS JUST ABOUT TO EXIT THE CWA TO THE SE
AS OF 13Z AND IS NICELY DELINEATED BY THE ROPE CLOUD SEEN ON VISIBLE
SATELLITE IMAGERY. TODAY WILL BE A WARM DAY...BUT NOT AS HOT AS
YESTERDAY WHEN VIRTUALLY EVERY LOCATION REACHED THE LOWER 90S.
HOPEFULLY, THAT WILL BE THE LAST DAY OF WIDESPREAD 90-DEGREE HEAT
FOR THE SEASON. MOST AREAS WILL PEAK IN THE UPPER 80S TODAY...WITH
MID 80S ACROSS OUR NRN ZONES. THESE TEMPS WILL BE ACCOMPANIED BY
LOW HUMIDITY AND PLENTY OF SUNSHINE...JUST LIKE OCT WEATHER IS
SUPPOSED TO BE. THE ONLY UPDATE WE WILL MAKE TO THE FORECAST THIS
MORNING IS TO INCREASE WINDS A BIT.

&&

.MARINE...WINDS PEAKED AT AROUND 15 KNOTS OVERNIGHT JUST AHEAD OF
THE FRONT. WINDS AND SEAS WILL INCREASE ONCE AGAIN OVERNIGHT AS THE
GRADIENT TIGHTENS AND COLD AIR ADVECTION SETS IN. WE CONTINUE TO
FORECAST EXERCISE CAUTION CONDITIONS. WINDS AND SEAS WILL SUBSIDE ON
THURSDAY AND REMAIN BELOW HEADLINE CRITERIA INTO THE WEEKEND AS HIGH
PRESSURE SETTLES ACROSS THE SOUTHEAST. BY LATE IN THE WEEKEND...ELY
FLOW WILL BEGIN TO INCREASE BETWEEN HIGH PRESSURE TO THE NORTH AND
LOW PRESSURE OVER SOUTH FLORIDA.
&&

.AVIATION...ASIDE FROM SOME BRIEF MVFR CONDITIONS AT TLH DHN AND
ABY...VFR CONDITIONS WILL PREVAIL THIS AFTERNOON. WINDS MAY
OCCASIONALLY BECOME GUSTY OUT OF THE NORTHWEST UP TO 18 KT AT THE
TERMINALS THIS AFTERNOON...BUT THESE WINDS WILL DIMINISH AFTER
SUNSET. NO RESTRICTIONS EXPECTED TONIGHT OR TOMORROW MORNING.

&&

.FIRE WEATHER...TODAYS WARNINGS LOOK PRETTY GOOD. WILL NEED TO KEEP
AN EYE ON THE THREE FL ZONES THAT ARENT IN THE WARNING. WITH STRONG
DRY ADVECTION FROM THE NW AND THE ABUNDANCE OF DRY AIR WAITING TO
MIX DOWN PER THE 12Z KTAE SOUNDING, WOULD NOT BE SURPRISED IF GULF
AND FRANKLIN COUNTIES REQUIRE A WARNING. WILL TRY TO MAKE THE CALL
BY NOON. THE WARNING IN AL SHOULD EASILY VERIFY TODAY. IT WILL BE
JUST AS DRY OVER IN GA, BUT THE HIGH WIND CRITERIA NECESSARY TO MEET
RED FLAG CRITERIA THERE PRECLUDE US FROM ISSUING ONE FOR THAT PART
OF OUR CWA. ON THU, EVEN DRIER AIR WILL OVERSPREAD THE AREA IN THE
WAKE OF TODAYS COLD FRONTAL PASSAGE, WITH POTENTIALLY LONG
DURATIONS OF LOW RH. THURSDAYS WATCH FOR OUR FL COUNTIES WILL
LIKELY BE UPGRADED TO A RED FLAG WARNING THIS AFTERNOON. IT WILL BE
A CLOSE CALL FOR SERN AL AS WINDS WILL BE NEAR 10 MPH, AND
THURSDAYS WATCH MAY BE UPGRADED TO A RED FLAG WARNING.

&&

.PREV DISCUSSION...
308 AM EDT WED OCT 1 2008

SHORT TERM (TODAY THROUGH FRIDAY)...DEEP TROUGH OVER THE EASTERN
CONUS IS HELPING TO PUSH A COLD FRONT THROUGH THE DEEP SOUTH THIS
MORNING. AS OF 06Z...THE FRONT WAS SITUATED ROUGHLY FROM COLUMBIA SC
TO JUST SE OF TALLAHASSEE AND MAKING STEADY PROGRESS TO THE
SOUTHEAST. NO WEATHER IS ASSOCIATED WITH THE FRONTAL BOUNDARY...JUST
A WIND SHIFT AND DRIER AIR MASS. HIGH TEMPS THIS AFTERNOON BEHIND
THE FRONT WILL DROP OFF SEVERAL DEGREES FROM MONDAYS LOWER 90S.
TEMPS TO RANGE FROM THE LOWER 80S IN THE NORTHWEST TO THE UPPER 80S
IN THE SOUTHEAST. THICKNESSES WILL FALL FURTHER BY THURSDAY WITH
HIGHS ONLY REACHING AROUND 80 DEGREES ACROSS THE ENTIRE CWA. ONLY
SLIGHT WARMING IS EXPECTED BY FRIDAY AFTERNOON AS THICKNESSES REMAIN
ON THE LOW SIDE.

ALONG WITH THE COOLER AFTERNOON TEMPS WILL COME CRISP EARLY FALL
MORNINGS. LOWS GENERALLY IN THE LOWER 50S THURSDAY MORNING WILL
LIKELY GIVE WAY TO LOWS IN THE MID TO UPPER 40S BY FRIDAY MORNING AS
HIGH PRESSURE SETTLES IN OVER THE SOUTHEASTERN STATES.

WITH HIGH PRESSURE AND DRY AIR IN CONTROL...NO RAIN IS EXPECTED OVER
THE NEXT FEW DAYS WITH CLEAR SKIES DOMINATING.

LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...A MID LEVEL TROUGH OVER
THE EASTERN U.S. EARLY IN THE PERIOD WILL GRADUALLY LIFT TO THE
NORTHEAST, REPLACED BY A RIDGE FROM THE GULF COAST TO THE MIDWESTERN
STATES. SURFACE HIGH PRESSURE WILL RIDGE SOUTHWARD FROM THE
NORTHEAST U.S. INTO THE SOUTHEAST, PROVIDING A MODERATE EASTERLY
FLOW. THE MEDIUM RANGE MODELS CONTINUE TO SHOW WAVES OF LOW PRESSURE
MOVING NORTHEASTWARD ALONG A STALLED FRONT FROM SRN FL INTO THE
WESTERN ATLANTIC SUNDAY AND MONDAY, WITH MOISTURE GRADUALLY SURGING
UP THE PENINSULA. IT APPEARS THAT MOST OF THE ATLANTIC MOISTURE WILL
REMAIN TO OUR EAST AND SOUTH, WITH POPS CAPPED AT 20 PERCENT ACROSS
THE CWA. THE MOISTURE EVENTUALLY GETS SHUNTED TO THE SOUTHWEST AS A
STRONGER HIGH PRESSURE RIDGE BUILDS OVER THE MID- ATLANTIC STATES BY
WEDNESDAY. LOW TEMPS ON SATURDAY WILL MODERATE FROM THE 50S TO THE
60S BY MONDAY. HIGHS WILL AVERAGE SLIGHTLY ABOVE NORMAL (MIDDLE 80S)
DURING THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  87  53  81  47  83 /   0   0   0   0   0
PANAMA CITY  85  61  81  60  83 /   0   0   0   0  10
DOTHAN       83  49  80  50  83 /   0   0   0   0   0
ALBANY       85  50  79  48  82 /   0   0   0   0   0
VALDOSTA     87  53  80  49  83 /   0   0   0   0  10
CROSS CITY   88  55  82  50  84 /   0   0   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM 1 PM TO 6 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

     FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES:
     COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...NONE.

FL...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...
     FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
     JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     RED FLAG WARNING FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO
     7 PM EDT /6 PM CDT/ THIS EVENING FOR THE FOLLOWING ZONES:
     BAY...CALHOUN...GADSDEN...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...WASHINGTON.

GM...NONE.

&&

AVIATION...GODSEY
PREVIOUS DISCUSSION...CAMP/JAMSKI
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Oct 1, 3:52 AM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
452 AM EDT WED OCT 1 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-021000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
452 AM EDT WED OCT 1 2008 /352 AM CDT WED OCT 1 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

WARM AND DRY CONDITIONS IN THE WAKE OF A COLD FRONT WILL ENHANCE
THE SPREAD OF WILDFIRES TODAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A DRY AIRMASS WILL REMAIN IN PLACE THROUGH THE UPCOMING WEEKEND.
THIS WILL CONTINUE TO ENHANCE THE SPREAD OF WILDFIRES.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 1:30 PM CDTFire Weather WatchTAECalhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more25 hr

Nearby

Red Flag Warnings in Florida, 2008Red Flag Warnings in Alabama, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.